MAUDE Adverse Event Report: ICU MEDICAL INC SPINNING SPIROS CONNECTOR

ICU MEDICAL INC SPINNING SPIROS CONNECTOR
Model Number 20130-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Engineering testing and analysis cont.Engineering testing of the returned used spinning spiros connector recorded a leak was observed coming from the half seal.The spinning spiros was disassembled and the half seal removed and evaluated.The report documents the half seal damage was the cause of the leakage.This condition/component damage occurred during the mfg.Assembly process.Findings: engineering evaluations of the returned packaged 20130-01 devices recorded no non-conformances and or out of spec.Conditions.The leakage issue was confirmed with the returned "used" spinning spiros connector.The cause of the leakage was due to damages within the internal componentry (half seal).Detailed analysis of the involved component manufacturing and assembly processes which included equipment, inspections and work instructions was performed.Cont.Pg.3 other remarks.The team identified several improvements focusing on the press, test operations and welder station processing operational sequences.The automated assembly process now has a sensor that 100% verifies the presence and proper placement of the componentry (o-ring on the female luer).The work flows were modified, additional detailed assembly instructions were implemented and affected employee training was performed.
 
Event or Problem Description
Complaint received reporting leakage issue with use of one (1) 20130-01 spinning spiros connector.It was reported that " technician noticed drug (carboplatin) leaking from the spiros.A section of plastic seems to be missing altogether from the spiros upon visual inspection".There was no patient involvement or any reported adverse operator consequences.Device return: one (1) used 20130-01 spinning spiros connector attached to a 20ml bd syringe containing carboplatin and two packaged spinning spiros connectors lot#'s 16-884-sj and 16-885-sj.Visual inspection and analysis (pre and post decontamination) was performed.The results recorded no obvious visual abnormalities with the unused packaged devices.During decontamination pressure was applied to the syringe while the spinning spiros was not activated and leakage was observed to come from inside the device.Engineering testing and analysis: the two unused spinning spiros connectors were pressure leak tested per the applicable product specification.The results recorded no performance issues, leakages and or out of spec conditions.Cont.Section h.10.

Brand Name
SPINNING SPIROS CONNECTOR
Common Device Name
CONNECTOR
Manufacturer (Section D)
ICU MEDICAL INC
600 n. field dr
lake forest IL 60045
Manufacturer (Section G)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa., 22790
MX   22790
Manufacturer Contact
reed covert
4455 atherton dr.
salt lake city, UT 84123
MDR Report Key19554761
Report Number2025816-2014-00161
Device Sequence Number6805865
Product Code FPA
UDI-Device Identifier00840619023386
UDI-Public(01)00840619023386(17)170501(10)16-884-SJ
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/11/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2017
Device Model Number20130-01
Device Catalogue Number20130-01
Device Lot Number16-884-SJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2013
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2014
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20ML BD SYRINGE
Patient SexUnknown